Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 45, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 10, 2008, 1:40 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jun 11, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2008, 1:40 PM MDT (19:40 UTC)
- In effect from
- Jun 11, 2008, 11:00 AM MDT
- Expired
- Jun 11, 2008, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3497 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 10, 3:03 AM MDT, 10 hours 37 minutes earlier.
Area forecast discussion, Jun 10, 3:03 AM MDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
303 AM MDT TUE JUN 10 2008
.SYNOPSIS...
DRY WESTERLY FLOW WILL CONTINUE OVER THE REGION THROUGH THE WEEK.
THIS WILL RESULT IN GENERALLY CLEAR SKIES AND HOT DAYS. LOWLAND
TEMPERATURES ARE EXPECTED TO RISE TO AROUND 100 DEGREES EACH
AFTERNOON. A BIT OF MOISTURE WILL CREEP WEST INTO HUDSPETH COUNTY
TONIGHT. LOCATIONS EAST OF THE RIO GRANDE MAY SEE SOME FAIR WEATHER
CLOUDS DEVELOP TUESDAY AND AN ISOLATED THUNDERSTORM WILL BE POSSIBLE
OVER HUDSPETH COUNTY. STRONG WINDS WILL RETURN TO THE BORDERLAND ON
WEDNESDAY.
&&
.DISCUSSION...
UPPER TROUGH JUST NOW MOVING ONSHORE OF THE WEST COAST WITH CENTER
OF CIRCULATION OVER THE PACIFIC NORTHWEST. THE TROUGH WILL MOVE OVER
THE GREAT BASIN THIS EVENING...AND OVER THE ROCKIES WEDNESDAY. AS
FOR THIS MORNING MAIN DRYLINE REMAINS JUST EAST OF THE CWA BUT SOME
HIGHER DEWPOINTS HAVE OOZED INTO THE EASTERN CWA. THESE DEWPOINTS
WILL LOWER THIS AFTERNOON AS WEST WINDS MIX OUT THIS MOISTURE BUT
ENOUGH MOISTURE LOOKS TO REMAIN IN HUDSPETH COUNTY...ALONG WITH
MODEST CONVECTIVE PARAMETERS...TO KEEP SLIGHT CHANCE OF
THUNDERSTORMS IN THERE THIS AFTERNOON/EARLY EVENING. IN RESPONSE TO
THE INCOMING TROUGH...WEAK LEE SIDE TROUGHING WILL DEVELOP TODAY
EAST OF THE COLORADO ROCKIES. NOT MUCH WIND OF SIGNIFICANCE
EXPECTED...BUT THIS AFTERNOON COULD BECOME BREEZY IN A FEW AREAS.
WITH WARMER H85 TEMPS AND SURFACE THERMAL RIDGE CENTERED OVER THE
CWA...TODAY SHOULD BREAK THE 100 DEGREE MARK OVER DESERT AREAS.
ON WEDNESDAY WITH THE UPPER TROUGH OVER THE AREA STRONGER LEE SIDE
TROUGHING WILL EXTEND DOWN THE FRONT RANGE OF THE NEW MEXICO
ROCKIES...AND HENCE WINDS INCREASING INTO THE WINDY CATEGORY. SHOULD
STAY BELOW ADVISORY CRITERIA...BUT EXPECTED TO BE STRONG ENOUGH TO
BRING ABOUT RED FLAG CONDITIONS. KEPT TEMPS A BIT COOLER WEDNESDAY
AND THURSDAY AS MODIFIED PACIFIC AIRMASS MOVES TO AREA AND
SURFACE THERMAL RIDGE MOVES EAST OF THE AREA.
THURSDAY AND BEYOND...ONCE UPPER TROUGH CLEARS THE AREA IT LOOKS
LIKE A MORE SUMMERTIME PATTERN BECOMES ESTABLISHED AS MAIN STORM
TRACK MIGRATES TO THE NORTHERN THIRD OF THE U.S. AND THE SUB
TROPICAL HIGH BECOMES THE DOMINANT FEATURE FOR OUR AREA. WILL HAVE
TO WATCH THIS PERIOD AS GFS SHOWS REMAINS OF CENTRAL AMERICAN HIGHER
LEVEL MOISTURE MOVING OVER AREA FRIDAY AND SATURDAY AS SUB TROPICAL
HIGH CENTERS OVER THE DESERT SOUTHWEST. HAVE NOT CHANGED A LOT OTHER
THAN A FEW MORE CLOUDS FOR THE WEEKEND. ALSO TO BE WATCHED...IN THE
WAKE OF THE UPPER TROUGH PASSAGE AND IN THE WESTERLY FLOW JUST NORTH
OF THE UPPER HIGH...COOLER TEMPS ALOFT MOVE OVER THE AREA TO SHOW
WEAK TO MODERATE INSTABILITY OVER THE WEEKEND. PUT SOME SKELETON
POPS IN THE GRIDS FOR THIS PERIOD BUT WILL LET NEXT SHIFT EVALUATE
MORNING MODELS TO SEE IF IT WARRANTS MENTIONABLE POPS.
&&
.AVIATION...VALID 10/12Z-11/12Z...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD.
&&
.FIRE WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY. VERY DRY AND WARM
WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK. HOWEVER...WITH
THE DRY LINE NOT FAR EAST OF THE GUADELOUPE MOUNTAINS...A SLIGHT
CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS HUDSPETH COUNTY AND
POSSIBLY SOUTHEASTERN OTERO COUNTY. AFTERNOON TEMPERATURES 5 TO 10
DEGREES ABOVE NORMAL THE NEXT SEVERAL DAYS WITH HUMIDITY IN THE
SINGLE DIGITS OVER DESERT LOWLANDS AND THE LOW TO MID TEENS ACROSS
HIGHER ELEVATIONS. HUMIDITY RECOVERY WILL BE POOR EACH NIGHT. LIGHT
WINDS TONIGHT THROUGH TUESDAY MORNING...THEN SLIGHTLY BREEZY TUESDAY
AFTERNOON. A FEW SPOTS IN THE NORTHERN REACHES OF THE GILA AND THE
SACRAMENTO MOUNTAINS MAY REACH CRITICAL WIND SPEEDS...BUT WILL NOT
LIKELY SUSTAIN THOSE SPEEDS LONG ENOUGH TO MERIT A FIRE WEATHER
WATCH OR WARNING. AN UPPER LEVEL TROUGH PASSING BY TO THE NORTH AND
A DEVELOPING LEE SIDE TROUGH OVER EASTERN NEW MEXICO WILL LIKELY
BRING STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS FOR
WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 102 75 99 70 97 / 0 0 0 0 0
SIERRA BLANCA TX 101 72 100 68 99 / 10 10 10 0 0
LAS CRUCES 102 72 99 68 97 / 0 0 0 0 0
ALAMOGORDO 100 68 97 68 97 / 0 0 0 0 0
CLOUDCROFT 79 48 77 45 75 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 99 69 97 65 95 / 0 0 0 0 0
SILVER CITY 93 55 87 51 86 / 0 0 0 0 0
DEMING 101 71 98 66 96 / 0 0 0 0 0
LORDSBURG 103 70 99 65 97 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
&&
17 HEFNERHazardous weather outlook, Jun 10, 11:05 AM MDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1105 AM MDT TUE JUN 10 2008 NMZ022>025-030>032-TXZ055-056-111730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1105 AM MDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER HUDSPETH COUNTY AND SE OTERO COUNTY TODAY. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AND GENERALLY LIGHT RAIN IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED. WINDY CONDITIONS ON WEDNESDAY WITH SOME BLOWING DUST. ANOTHER SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
Nearby
Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.